MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3501001BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: cap con iv, rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent a breast augmentation primary with a mentor memorygel, 100cc breast implant experienced right-sided capsular contracture grade iv, and rupture post procedure.The patient stated that she is experiencing pain as well.The matter was diagnosed through physical examination.As a result, patient underwent bilateral removal without replacements on (b)(6) 2021.
 
Additional Manufacturer Narrative
Device evaluation completed on november 03, 2021: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sm mpp gel 100cc breast implant had a tear of 4 cm approximately in the posterior view where an area of shell abrasion was identified within the tear.The evaluation determined that the cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stress to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, breast implants may also wear out over time.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implant capsules and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer report number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12704814
Report Number1645337-2021-11956
Device Sequence Number16510835
Product Code FTR
UDI-Device Identifier00081317000204
UDI-Public00081317000204
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2019
Device Model Number3501001BC
Device Catalogue Number3501001BC
Device Lot Number6875679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite